stretch and pain in the hand nerves through which chemo is given

My sister is facing very pain in her nerves through which chemo is given. The hand is very discoloured and seen like it is burnt . Also the swelling is very much. She is applying many gels and creams but the swelling and pains are not settling down. The nerves are feeling very stretched

Can she be able to get the chemo though the hand is swollen? During every chemo atleast 2 times they have to change the nerves due to which many of her nerves are being swollen.

Can the chemo be given through feet/legs

Last edited by

3 Replies

  • 1. The discoloration will go away. Chemo drugs stain the veins, they look like black marble design on hands. But it will all go away.

    2. How many chemotherapy cycles are remaining? Because, if veins are a problem, you might want to consider a PORT insertion, which will make life very simple. Chemotherapy cannot be given through leg veins.

    3. For the pain, give routine pain killers. Slowly, it will subside.

    Let us know.

  • Thanks Doctor now 2 cycles are remaining.

  • Fine. For two cycles, I guess, just try to manage somehow with hand veins and avoid a PORT

You may also like...